MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Malposition of Device (2616); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil malpositioned.A 2x6 embold fibered detachable coil system was selected for use in pre-y-90 embolization.During the procedure, the coil was placed, and the perforation was snapped as normal deployment goes; however, the coil did not deploy.Upon further pulling of the pull wire, the pull wire broke.Kelly forceps were used to grab the wire with the coil still connected.When removed, it moved the coil.The coil mispositioned and could not be repositioned.The procedure was completed.No patient complications were reported, and the patient fully recovered.It was further reported that this coil was intended to be placed in the vessels leading to the liver.After the pull wire broke, the coil eventually deployed, but when the delivery wire was pulled, it moved the coil from its intended position.
 
Event or Problem Description
It was reported that the coil malpositioned.A 2x6 embold fibered detachable coil system was selected for use in pre-y-90 embolization.During the procedure, the coil was placed, and the perforation was snapped as normal deployment goes; however, the coil did not deploy.Upon further pulling of the pull wire, the pull wire broke.Kelly forceps were used to grab the wire with the coil still connected.When removed, it moved the coil.The coil mispositioned and could not be repositioned.The procedure was completed.No patient complications were reported, and the patient fully recovered.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19514966
Report Number2124215-2024-35287
Device Sequence Number7326706
Product Code KRD
UDI-Device Identifier08714729983538
UDI-Public08714729983538
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown